# SDR 97ZZZX4380

- Difficulty date: October 2, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Filed by: Pilatus Aircraft USA Ltd., repair station LF1R294K
- Aircraft: N2104U
- Make and model: Piper PA-28-181
- Aircraft serial: 287990327
- System (JASC): 2430 · DC Generating System
- Part: Switch
- Part number: 587829
- Condition: Faulty
- Location: Alternator
- Part time: 4,000 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER COMPLAINED OF FLUCTUATING AMMETER AND LIGHTS.  ALTERNATOR, REGULATOR, AND OVERVOLTAGE REGULATOR HAD BEEN PREVIOUSLY REPLACED.  AFTER BYPASSING ALTERNATOR SWITCH, FLUCTUATIONS WENT AWAY.  PROBLEM CAUSED BY AGE OF SWITCH.  SUBMITTER STATED HAVE SEEN THIS ON OTHER AIRCRAFT.  ONE WAY TO PREVENT PROBLEM COULD BE TO REPLACE UNIT AFTER 2,000 HOURS.
